Alert archive / New Mexico / Tornado Warnings in 2003
Tornado Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 4, 2003, 9:43 PM MDT for Roosevelt County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2003, 9:43 PM MDT (03:43 UTC)
- Expired
- Jun 4, 2003, 10:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:55 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KABQ 050343
TORABQ
NMC041-050430-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
943 PM MDT WED JUN 4 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1030 PM MDT
* AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 8 MILES WEST OF PEP...OR ABOUT 28 MILES SOUTH OF
PORTALES...MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE...
OVER MILNESAND AT 1010 PM MDT
THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.
IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR EAST CENTRAL NEW MEXICO.
LAT...LON 3414 10346 3385 10365 3359 10341 3360 10307
3398 10307What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 4, 8:30 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 4, 8:30 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT WED JUN 4 2003 UPDATED PRODUCTS TO REFLECT CHANGES WITH WATCHES. EXPIRED TORNADO WATCH AND REPLACED IT WITH A SEVERE THUNDERSTORM WATCH FOR EAST AND SOUTHEAST NEW MEXICO. .ABQ...SEVERE THUNDERSTORM WATCH 479 NMC009-041-050800-. MARTIN
Hazardous weather outlook, Jun 4, 6:00 AM MDT, 15 hours 43 minutes before
NMZ001>021-026-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY AND EAST OF THE SANGRE DE CRISTO MOUNTAINS FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ALSO ACCOMPANY A FEW STORMS. FORECAST MODELS INDICATE MORE STRONG TO SEVERE STORMS POSSIBLE ACROSS THE EASTERN PLAINS FRIDAY THROUGH SUNDAY DURING THE AFTERNOONS AND EVENINGS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...AND UNION COUNTIES.
In the hours before
Special weather statement, Jun 4, 8:25 PM MDT, 1 hour 18 minutes before
NMZ005>007-012-013-018-020-021-050255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 825 PM MDT WED JUN 4 2003 ...TORNADO WATCH NUMBER 478 FOR NORTHEAST AND EAST CENTRAL NEW MEXICO EXPIRED AT 8 PM AND WAS REPLACED BY SEVERE THUNDERSTORM WATCH 479... THE THREAT OF SEVERE WEATHER HAS SHIFTED FARTHER SOUTH THROUGH EAST CENTRAL NEW MEXICO. SEVERE THUNDERSTORM WATCH NUMBER 479 WILL BE IN EFFECT UNTIL 1 AM MDT FOR CURRY...ROOSEVELT AND LEA COUNTIES. ALTHOUGH THE SEVERE WEATHER THREAT HAS DIMINISHED SIGNIFICANTLY BETWEEN RATON...CLAYTON AND TUCUMCARI...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OVER 2 INCHES...PLUS DAMAGING WINDS WILL CONTINUE MAINLY OVER WEST CURRY COUNTY AND SOUTHWARD INTO ROOSEVELT COUNTY THROUGH MID AND LATE EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN SEVERE WEATHER WARNINGS FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO. KH
Local storm report, Jun 4, 8:28 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
828 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 4 N PORTALES NM TORNADO
06/04/03 ROOSEVELT PUBLIC REPORT
JLPLocal storm report, Jun 4, 8:28 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTEED LOCATION
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
828 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 4 E PORTALES NM TORNADO
06/04/03 ROOSEVELT PUBLIC REPORT
JLPLocal storm report, Jun 4, 8:40 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
840 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CANNON AIR FORCE BASE NM 1.75 INCH HAIL
06/04/03 CURRY REPORTED BY GOVERNMENT
OFFICIAL.
JLPLocal storm report, Jun 4, 9:24 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
924 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM ELIDA NM 1.75 INCH HAIL
06/04/03 ROOSEVELT PUBLIC REPORT
0910 PM ELIDA NM 60 MPH WIND GUST
06/04/03 ROOSEVELT PUBLIC REPORT
JLPLocal storm report, Jun 4, 9:39 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
939 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM ROGERS NM 1.00 INCH HAIL
06/04/03 ROOSEVELT PUBLIC REPORT
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 PM MDT | Tornado Warning | ABQ | Quay | 46 min |
| Jun 4, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 52 min |
| Jun 4, 6:45 PM MDT | Tornado Warning | ABQ | Curry | 60 min |
| Jun 4, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 45 min |
| Jun 4, 7:38 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 67 min |
| Jun 4, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
| Jun 4, 8:46 PM MDT | Tornado Warning | ABQ | Roosevelt | 29 min |
| Jun 4, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 54 min |
| Jun 4, 9:06 PM MDT | Tornado Warning | ABQ | Roosevelt | 39 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 5, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 61 min |
| Jun 5, 4:53 PM MDT | Tornado Warning | ABQ | Quay | 37 min |
| Jun 5, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| Jun 5, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 39 min |
| Jun 5, 5:27 PM MDT | Tornado Warning | ABQ | Curry, Quay | 48 min |
| Jun 5, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 44 min |
Nearby
Tornado Warnings in New Mexico, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.